MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 SYS M.SA20 U.SPRUNG RESERVO; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 SYS M.SA20 U.SPRUNG RESERVO; HYDROCEPHALUS MANAGEMENT
Model Number FX427T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav® 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of over-/underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the progav® 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of non-adjustability, and overdrainage.At the time of our investigation, the valves were able to be adjusted to all specified settings.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
It was reported that there was a problem with a progav 2.0 shunt system.The surgeon replaced the shunt system due to suspected overdrainage and adjustment problems.Patient information: age: (b)(6) years old; gender: female implantation: (b)(6) 2019; removal: (b)(6) 2020.

Brand Name
PROGAV 2.0 SYS M.SA20 U.SPRUNG RESERVO
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10983012
Report Number3004721439-2020-00256
Device Sequence Number10938449
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public04041906136970
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20034713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR